Wrong insulin

By Anonymous Latest Reply 2015-02-22 18:15:58 -0600
Started 2015-02-22 07:23:27 -0600

Help!! I woke up this morning and by mistake took the wrong insulin!I took my lantus instead of my humalog - I had a small breakfast and now have no idea how to get through the day - meals n shots etc.please help!

Tags: insulin

3 replies

Type1Lou 2015-02-22 18:15:58 -0600 Report

You should have called your doctor about this. Lantus is a long-acting insulin and depending upon what your usual dosage is and how much you mistakenly took, your doctor may have advised you to test your BG more frequently to avoid going low. If you were trending low, he would have advised you how much to eat to get it back up. The normal action time for Lantus is 24 hours. It would have been more critical if you had mistakenly taken Humalog when you should have taken Lantus (probably because your Lantus dosage is higher than your Humalog) and Humalog is a fast-acting insulin. This is definitely an instance where you should immediately call the doctor for advice.

jayabee52 2015-02-22 15:38:13 -0600 Report

Howdy Anon
When my late wife "Jem" was alive, we both took injections of NPH. The difference between hers and mine is that hers was about 60 U and mine was about 15 U. I picked up a syringe and injected myself and then I saw the syringe with 15 U that I was supposed to take. I drew up Jem's syringe (added the rest of the insulin she needed in the other syringe - she was totally blind) and gave it to her. We then called the advice nurse to see what I was to do about the overdose for me. I was instructed to take my BG (blood glucose) levels every 15 min and if I was going low, I was to consume some carbs. I had been avoiding drinking OJ till then, but it really tasted good. I humorously thought: "gee I ought to OD on insulin more often"

So perhaps you should take your BG more frequently and eat accordingly if you show signs of hypoglycemia.

Praying God's best for you


Sopies Grandma
Sopies Grandma 2015-02-22 08:57:52 -0600 Report

no need to worry too much. I take my lantus in the Morning, every morning, Just take your mealtime insulin like always, Keep an eye on your numbers and listen to your body, it you feel something is off call you doctor and ask her or him what you should do.

Next Discussion: Sacred to death.... »